Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 28, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 22, 2017, 3:10 PM CDT. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2017, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 22, 2017, 5:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 26 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:20 PM CDT | FLASH FLOOD | Guaynabo, PR | FLOODING WAS REPORTED AT THE SAN PATRICIO EXIT IN EXPRESO MARTINEZ NADAL. |
| Jul 22, 3:20 PM CDT | FLASH FLOOD | Guaynabo, PR | ROAD PR-19 WAS REPORTED FLOODED AS A RESULT OF THE MARGARITA STREAM GOING OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
101
WGCA52 TJSJ 222010
FFWSJU
PRC021-061-127-139-222215-
/O.NEW.TJSJ.FF.W.0028.170722T2010Z-170722T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
410 PM AST SAT JUL 22 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Trujillo Alto Municipality in Puerto Rico...
San Juan Municipality in Puerto Rico...
Guaynabo Municipality in Puerto Rico...
Bayamon Municipality in Puerto Rico...
* Until 615 PM AST
* At 410 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
San Juan, Guaynabo, Bayamon and Trujillo Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1833 6600 1831 6602 1831 6605 1837 6619
1842 6616
$$
DS1 follow-up statement
499
WGCA72 TJSJ 222132
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
532 PM AST SAT JUL 22 2017
PRC021-061-127-139-222142-
/O.CAN.TJSJ.FF.W.0028.000000T0000Z-170722T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trujillo Alto PR-San Juan PR-Guaynabo PR-Bayamon PR-
532 PM AST SAT JUL 22 2017
...THE FLASH FLOOD WARNING FOR TRUJILLO ALTO...SAN JUAN...GUAYNABO
AND BAYAMON MUNICIPALITIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 1833 6600 1831 6602 1831 6605 1837 6619
1842 6616
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:08 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 22, 2:08 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service San Juan PR 308 PM AST Sat Jul 22 2017 .SYNOPSIS...A tropical wave with good moisture will move through the area early tonight followed by drier air Sunday and Monday. Moisture wrapping around a high pressure will reach the area on Tuesday. A second tropical wave will follow on Thursday and better moisture will follow it. Moisture tapers off slightly over the following weekend. && .SHORT TERM...Tonight through Tuesday Winds shifted shortly after noon from a prevailing northeast flow to an east southeast flow suggesting that the tropical wave or a weaker trough may have passed through the area. The MIMIC product shows the best moisture hanging back at about 61.5 degrees west as of 22/13Z and present calculations suggest that it should cross Saint Thomas at 23/05Z and San Juan at about 23/09Z--or earlier, since there are indications that it is accelerating somewhat. Currently tops have exceeded 50kft in western Puerto Rico, but convection has been weaker in eastern Puerto Rico. Better rainfall is expected overnight but it will likely be confined to the southeast third of Puerto Rico with scattered showers around the U.S. Virgin Islands. With east to east southeast flow and a definite drop in columnar moisture the first half of Sunday, maximum temperatures should again broach the 90s on most of the north coast. Limited moisture to counteract this heating on the south coast may also allow high temperatures to resist the sea breezes and be predominantly in the lower 90s. Monday will continue this trend. Early Tuesday morning moisture arrives from the northeast that had traveled around a high pressure north of the area and by Tuesday afternoon precipitable water will be close to 2 inches again. This will begin a wetter trend. .LONG TERM...Wednesday through Saturday Areas of moisture with a few dry slots move through the area through Saturday on mostly easterly low level flow that will sustain our seasonal summer pattern of showers and thunderstorms each day. First around the U.S. Virgin Islands in the early mornings and into eastern Puerto Rico, and then in the western and interior portions of the Puerto Rico during the afternoons. No strong features are currently seen in the models through the end of July, but seasonal showers and thunderstorms often do produce urban and small stream flooding in the afternoons. && .AVIATION...SHRA/TSRA expected to continue over PR this afternoon until around 22/22Z. This will cause VCSH or VCTS near the terminals in PR. VCSH is expected for the remaining local terminals as SHRA move in with the tropical wave that is bringing plenty of moisture. Winds will continue from the east at about 10-15KT with higher gusts this afternoon, then decrease overnight to around 10KT. Overnight weather will likely cause VCSH across the local terminals except for TJMZ Limited MVFR and mtn obscurations will likely continue through at least 23/16Z. Winds alf easterly 10-20 kt up thru FL320 becmg easterly at all levels by 24/00z. Winds strongest blo FL100. && .MARINE...Seasonally tranquil seas of 5 feet or less are expected in most of the local waters through the end of July. Small craft advisories are not expected to be issued this month under the current forecast. But winds up to 20 knots are possible in exposed waters and small craft will need to exercise caution. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 90 81 90 / 40 50 20 20 STT 80 89 81 90 / 60 60 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....WS
Hazardous weather outlook, Jul 22, 4:23 AM CDT, 10 hours 47 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 510 AM AST sabado 22 de julio de 2017 AMZ710>745-PRZ001>013-230915- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 510 AM AST sabado 22 de julio de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta Noche .Tronadas...Existe un potencial de tronadas con fuertes lluvias y vientos en rafagas breves esta tarde, particularmente a traves de sectores del interior y oeste de Puerto Rico. .Inundaciones...Fuerte lluvias pudieran resultar en inundaciones urbanas y de riachuelos. .Olas...Se espera oleaje picado de 4 a 6 pies con oleaje ocasional de hasta 8 pies a traves de las aguas lejanas a la costa del Atlantico. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas a lo largo de las playas del norte de Puerto Rico, al igual que playas del sureste de Puerto Rico y Vieques. .Dias dos a siete...domingo a viernes A medida que una onda tropical se mueva a traves del este del Caribe, existe un potencial de aguaceros y tronadas, al igual que inundaciones urbanas y de riachuelos hasta el domingo en la tarde. Un riesgo moderado de corrientes marinas continuara a lo largo de las playas del norte de Puerto Rico. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observados a reportar inundaciones y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-230915- San Tomas, San John e islas adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 510 AM AST sabado 22 de julio de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta noche .Olas...Se espera oleaje picado de 4 a 6 pies con oleaje ocasional de hasta 8 pies a traves de las aguas lejanas a la costa del Atlantico. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas de Santa Cruz. .Dias dos a siete...domingo a viernes A medida que una onda tropical se mueva a traves del este del Caribe, existe un potencial de aguaceros y tronadas, al igual que inundaciones urbanas y de riachuelos hasta el domingo en la tarde. Un riesgo moderado de corrientes marinas continuara a traves de Santa Cruz. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observados a reportar inundaciones y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:51 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 22, 1:43 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 22, 2:00 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 22, 2:49 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Jul 22, 3:43 PM CDT | Areal Flood Advisory | JSJ | 62 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.